# SDR CA030818001

- Difficulty date: August 15, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Beech 95-B55
- Aircraft time: 17,408 hours
- Engine: Cont IO470L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: AEC648029
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON DOING A CYLINDER INSPECTION IT WAS NOTICED THAT THE COMPRESSION ON THE NR 4 CYLINDER WAS LOW. REMOVAL OF THE CYLINDER REVEALED A PISTON SKIRT LAYING IN OIL SUMP WHICH HAD COME FROM THE NR 5 CYLINDER. THESE PISTON SKIRTS BREAKING OFF HAVE CREATED 2 INFLT ENGINE FAILURES WITHIN THE LAST YEAR AND A HALF FOR PERIMETER. THE PROBLEM WAS IDENTIFIED AS POOR HEAT TREATMENT BY  THE MANUFACTURER 'ECI'. NO AIRWORTHINESS DIRECTIVE HAS BEEN ISSUED FOR THIS PROBLEM AS OF YET. ALL THE PISTONS INVOLVED HAD A CASTING NUMBER OF '04' STAMPED ON THE INSIDE OF THE PISTON. 3 ECI CYLINDER ASSEMBLIES WERE REPLACED ON THIS ENGINE TO AVOID ANY FUTURE FAILURES.
